Alert archive / Texas / Wind Advisories in 2008
Wind Advisory 19, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this wind advisory at Apr 16, 2008, 3:30 AM CDT for 4 counties in Texas. It took effect at Apr 16, 2008, 12:00 PM CDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Apr 16, 2008, 3:30 AM CDT (08:30 UTC)
- In effect from
- Apr 16, 2008, 12:00 PM CDT
- Expired
- Apr 16, 2008, 8:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Corpus Christi, TX
Counties Jim Wells County, TX, Kleberg County, TX, Nueces County, TX, San Patricio County, TX
The radar
The Corpus Christi radar (KCRP), 20 km from the middle of the area, began a volume at 08:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 8.5 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1426 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- -24 m²/s²
- 0-3 km storm-relative helicity
- 117 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KCRP 160830 NPWCRP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 330 AM CDT WED APR 16 2008 TXZ241>244-161700- /O.NEW.KCRP.WI.Y.0019.080416T1700Z-080417T0100Z/ JIM WELLS-KLEBERG-NUECES-SAN PATRICIO- INCLUDING THE CITIES OF...ALICE...PREMONT...KINGSVILLE... CORPUS CHRISTI...ROBSTOWN...PORT ARANSAS...PORTLAND...INGLESIDE... ARANSAS PASS...SINTON...MATHIS 330 AM CDT WED APR 16 2008 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS EVENING. STRONG SOUTHEAST WINDS WILL DEVELOP OVER SOUTH TEXAS TODAY AS AN AREA OF LOW PRESSURE DEEPENS OVER THE PANHANDLE. ACROSS THE SOUTHERN COASTAL BEND...SUSTAINED WIND SPEEDS OF 25 TO 30 MPH WITH GUSTS TO 40 MPH WILL OCCUR THROUGH THE AFTERNOON AND EARLY EVENING HOURS. MOTORISTS...ESPECIALLY HIGH PROFILE VEHICLES...SHOULD DRIVE WITH CAUTION TODAY. THE STRONG WINDS WILL MAKE DRIVING DIFFICULT AT TIMES. RESIDENTS ARE URGED TO SECURE LAWN FURNITURE...GARBAGE CANS...OR OTHER OBJECTS THAT COULD BE BLOWN AROUND BY THE STRONG WINDS. $$
1 follow-up statement
000 WWUS74 KCRP 161652 NPWCRP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 1152 AM CDT WED APR 16 2008 TXZ241>244-170100- /O.CON.KCRP.WI.Y.0019.080416T1700Z-080417T0100Z/ JIM WELLS-KLEBERG-NUECES-SAN PATRICIO- INCLUDING THE CITIES OF...ALICE...PREMONT...KINGSVILLE... CORPUS CHRISTI...ROBSTOWN...PORT ARANSAS...PORTLAND...INGLESIDE... ARANSAS PASS...SINTON...MATHIS 1152 AM CDT WED APR 16 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING ACROSS THE SOUTHERN COASTAL BEND... STRONG SOUTHEAST WINDS WILL CONTINUE OVER SOUTH TEXAS TODAY AS AN AREA OF LOW PRESSURE DEEPENS OVER THE TEXAS PANHANDLE. ACROSS THE SOUTHERN COASTAL BEND...SUSTAINED WIND SPEEDS OF 25 TO 30 MPH WITH GUSTS TO 40 MPH WILL OCCUR THROUGH THE AFTERNOON AND EARLY EVENING HOURS. MOTORISTS...ESPECIALLY HIGH PROFILE VEHICLES...SHOULD DRIVE WITH CAUTION TODAY. THE STRONG WINDS WILL MAKE DRIVING DIFFICULT AT TIMES. RESIDENTS ARE URGED TO SECURE LAWN FURNITURE...GARBAGE CANS...OR OTHER OBJECTS THAT COULD BE BLOWN AROUND BY THE STRONG WINDS. $$ TE
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this wind advisory went out at Apr 15, 8:26 PM CDT, 7 hours 4 minutes earlier.
Area forecast discussion, Apr 15, 8:26 PM CDT, 7 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 826 PM CDT TUE APR 15 2008 .UPDATE...RELATIVELY WARMER NIGHT IN STORE FOR SOUTH TEXAS AS BOTH MOISTURE AND CLOUD COVER WILL CONTINUE TO INCREASE OVERNIGHT. SURFACE WINDS ARE EXPECTED TO BE WEAK TO MODERATE OVERNIGHT INHIBITING ANY FOG FORMATION. RED FLAG WARNING FOR WEBB AND LASALLE COUNTIES WAS ALLOWED TO EXPIRE THIS EVENING AS RELATIVE HUMIDITIES CONTINUE TO INCREASE AND WINDS FALL BELOW WARNING CRITERIA. FORECAST LOOKS ON TRACK AND NO MAJOR CHANGES ARE NEEDED AT THIS TIME. && .PREV DISCUSSION... /ISSUED 636 PM CDT TUE APR 15 2008/ AVIATION...SOUTH-SOUTHEASTERLY LOW LEVEL FLOW WILL CONTINUE TO STRENGTHEN DURING THE PERIOD AS AN AREA OF LOW PRESSURE ORGANIZES OVER THE SOUTHERN HIGH PLAINS IN ADVANCE OF THE MID/UPPER LEVEL TROUGH MOVING THROUGH THE FOUR CORNERS ON WEDNESDAY. FLOW IN THE 1-3 KFT LAYER WILL INCREASE TO 35-40 KNOTS OVER THE COASTAL BEND NORTH INTO CENTRAL TEXAS. EXPECT AREAS OF STRATUS TO DEVELOP OVER THE INLAND COASTAL PLAINS IN THE 07-09Z TIME FRAME AND SPREAD ACROSS MUCH OF SOUTH TEXAS UNTIL 15-16Z WHEN CLOUDS BEGIN TO SCATTER OUT. CEILINGS WILL BE IN THE MVFR RANGE WITH LOWEST CEILINGS AROUND 1500 FT FROM LRD-VCT. WINDS WILL BECOME GUSTY BY LATE MORNING AND INCREASE THRU THE AFTERNOON WITH GUSTS UP TO 30 KNOTS OVER THE SOUTHERN COASTAL BEND WEDNESDAY AFTERNOON...OTHERWISE VFR CONDS WILL OCCUR. PREV DISCUSSION... /ISSUED 243 PM CDT TUE APR 15 2008/ SHORT-TERM (TONIGHT THROUGH WEDNESDAY NIGHT)...MID/UPPER LEVEL RIDGE WILL SHIFT E THROUGH THE SHORT TERM AS AN UPPER LEVEL SYSTEM DIGS IN FROM THE PAC NW. SFC LOW PRESS ACROSS W TX WILL DEEPEN IN RESPONSE TO THE APPROACHING UPPER LOW RESULTING IN STRENGTHENING LOW LEVEL JET TO 40-45KTS ACROSS S TX THRU WED NITE. LOW LEVEL MOISTURE HAS ALREADY BEGUN INCREASING ACROSS THE CWA AND WILL CONTINUE TO DO SO. THEREFORE MN TEMPS WILL NOT BE AS COOL AND CLOUDS WILL BE INCREASING. SFC WINDS ARE EXPECTED TO BE WEAK TO MODERATE TONIGHT SO AM NOT EXPECTING ANY FOG. MARINE...DEEPENING LOW PRESSURE ACROSS W TX WILL RESULT IN STRENGTHENING SE WINDS TONIGHT THRU WED NIGHT. SCEC CONDITIONS ARE EXPECTED TONIGHT THEN BECOMING SCA BY WED/WEDNITE. AVIATION...GENERALLY EXPECTING VFR CONDITIONS WITH A FEW HRS OF MVFR CIGS DURING THE MORNING HOURS. CIGS ARE EXPECTED TO INCREASE TO VFR BETWN 15Z-17Z WED. THE LOW LEVEL JET WILL BE STRENGTHENING TO 40-45KT THROUGH WED. SFC WINDS WILL ALSO STRENGTHEN BUT LLWS MAY BECOME A PROBLEM BY WED NITE WHEN SFC WINDS DECOUPLE/DIMINISH. FIRE WEATHER...BORDERLINE RED FLAG CONDITIONS WILL CONT THIS AFTERNOON ACROSS THE W CWA DUE TO GUSTY WINDS TO AROUND 20-25MPH AND LOW RH VALUES. HOWEVER...DEWPOINTS HAVE BEEN STEADILY INCREASING TODAY AND AM EXPECTING RED FLAG CONDITIONS TO DIMINISH BY THIS EVENING AS THE TEMP DROPS. FARTHER E RED FLAG CONDITIONS MAY BE EXPERIENCED BRIEFLY AT TIMES THIS AFTERNOON...HOWEVER THE RH VALUES SHOULD BE GENERALLY ABV OR WINDS GENERALLY BELOW RFW CRITERIA. LONG TERM (THURSDAY THROUGH TUESDAY)...MAIN CONCERNS THIS FORECAST PACKAGE IS CONVECTION ALONG BOUNDARY LATE THURSDAY NIGHT/FRIDAY MORNING...THEN HOW MUCH CLEARING/MOISTURE REMAINS AND CHANCES FOR PRECIP AFTER THAT (MAINLY SATURDAY AND SUNDAY). MODELS PRETTY CONSISTENT WITH THE FIRST ISSUE...IE THE TIMING OF THE BOUNDARY WHICH IS PROGGED TO MOVE THROUGH THE AREA DURING THE AFOREMENTIONED TIME FRAME. AT THIS TIME...IT APPEARS THAT THE CHANCES FOR RAIN/CONVECTIVE LINE WITH THIS BOUNDARY ARE GETTING BETTER...AS MOISTURE POOLS...CAP WEAKENS...850MB WINDS STAY SOUTHERLY...AND THERE IS SOME UPPER LEVEL ASSISTANCE VIA 250MB JET STREAK (IF IT VERIFIES). THUS...KICKED POPS UP A BIT (GENERALLY 10 PERCENT) AREA WIDE THURSDAY NIGHT/FRIDAY MORNING TIME FRAME THEN DECREASED THEM DURING THE AFTERNOON. GFS WANTS TO HOLD ON TO THE MOISTURE MORE THAN THE ECMWF MODEL AND GFS ACTUALLY WANTS TO DEVELOP A COASTAL TROUGH FOR SATURDAY...WITH ISENTROPIC LIFT AND PWATS AOA 1.5 INCHES NEAR THE COAST FOR SATURDAY. DO NOT WANT TO BITE ON THIS SOLUTION JUST YET AND MENTION RAIN BUT DID PUT FIVE AND DIME POPS IN THE GRIDS SATURDAY AND SUNDAY...AS THE MOISTURE REMAINS AROUND THE AREA FOR SUNDAY AS UPPER RIDGE MOVES EAST. ECMWF TRIES TO BRING A BACK-DOOR BOUNDARY INTO THE AREA LATE TUESDAY BUT WITH UPPER FLOW PATTERN DO NOT BUY THIS SOLUTION AT THIS TIME. THUS...AFTER FROPA FRIDAY (WITH VERY SLOW/LIMITED CLEARING/SUNSHINE) PROVIDING A COOLER DAY FRIDAY AND COOL SATURDAY MORNING...WILL SEE A GENERAL WARMING TREND AFTER THAT...WITH VERY HUMID CONDITIONS DEVELOPING EARLY NEXT WEEK AS AOA 70F DEW POINTS RETURN AND BOUNDARY LAYER WINDS/TEMPS PICK UP. && .PRELIMINARY POINT TEMPS/POPS... CORPUS CHRISTI 61 80 67 83 62 / 0 0 10 10 40 VICTORIA 56 79 64 82 58 / 0 0 10 10 50 LAREDO 64 90 67 95 62 / 0 0 10 0 30 ALICE 58 84 66 87 60 / 0 0 10 10 40 ROCKPORT 64 77 67 81 61 / 0 0 10 10 40 COTULLA 58 86 65 91 56 / 0 0 10 10 30 KINGSVILLE 61 82 66 86 63 / 0 0 10 10 40 NAVY CORPUS 67 78 69 81 63 / 0 0 10 10 40 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && KRR/97...UPDATE
Hazardous weather outlook, Apr 15, 4:11 AM CDT, 23 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 411 AM CDT TUE APR 15 2008 GMZ230-235-250-255-270-275-TXZ229>234-239>247-160100- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR- COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM- WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM- LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 411 AM CDT TUE APR 15 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT VERY LOW RELATIVE HUMIDITY VALUES...GUSTY SOUTHEAST WINDS AND EXCEPTIONALLY DRY FUELS WILL RESULT IN A CRITICAL FIRE WEATHER DAY ACROSS THE RIO GRANDE PLAINS TODAY. A RED FLAG WARNING IS IN EFFECT FOR LA SALLE AND WEBB COUNTIES. FURTHER EAST TO INTERSTATE 37...SLIGHTLY HIGHER RELATIVE HUMIDITY VALUES AND GUSTY SOUTHEAST WINDS WILL RESULT ELEVATED FIRE WEATHER CONDITIONS NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED WEDNESDAY THROUGH EARLY THURSDAY...AND AGAIN MONDAY...OVER THE COASTAL WATERS. WINDY CONDITIONS ARE EXPECTED WEDNESDAY AFTERNOON OVER SOUTH TEXAS...AND COULD APPROACH WIND ADVISORY CRITERIA ACROSS THE SOUTHERN COASTAL BEND. ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED OVER THE COASTAL BEND AND VICTORIA CROSSROADS REGIONS THURSDAY NIGHT THROUGH FRIDAY MORNING. OTHERWISE...NO OTHER HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 87/76
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.